Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jul 14, 2010, 5:34 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 14, 2010, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:48 PM CDT | TORNADO | Wisconsin Rapids, WI | BRIEF TOUCHDOWN IN CITY. |
| Jul 14, 5:51 PM CDT | TSTM WND GST 47 | Wisconsin Rapids, WI | |
| Jul 14, 6:02 PM CDT | TSTM WND DMG | Stevens Point, WI | TREES DOWN IN CITY. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 11:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416
WFUS53 KGRB 142234
TORGRB
WIC097-141-142300-
/O.NEW.KGRB.TO.W.0012.100714T2234Z-100714T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* TORNADO WARNING FOR...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
EASTERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
WEST OF MOSINEE TO NEW ROME...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEVENS POINT...WHITING...AMHERST...JUNCTION CITY...KELLNER...PARK
RIDGE...PLOVER AND BANCROFT.
SEVERAL REPORTS OF A FUNNEL CLOUD BY PUBLIC NEAR PITTSVILLE NEAR
COUNTY E AND X
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4468 8999 4468 8924 4425 8922 4424 8961
4425 9002
TIME...MOT...LOC 2233Z 270DEG 35KT 4478 8976 4423 8978
$$
EB1 follow-up statement
171
WWUS53 KGRB 142249
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
549 PM CDT WED JUL 14 2010
WIC097-141-142300-
/O.CON.KGRB.TO.W.0012.000000T0000Z-100714T2300Z/
WOOD WI-PORTAGE WI-
549 PM CDT WED JUL 14 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR PORTAGE AND EASTERN WOOD
COUNTIES UNTIL 600 PM CDT...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOSINEE TO
8 MILES WEST OF PLAINFIELD...MOVING EAST AT 40 MPH.
A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY A CITIZEN AT 548 PM CDT IN
THE CITY OF WISCONSIN RAPIDS.
LOCATIONS IMPACTED INCLUDE...
AMHERST...PARK RIDGE...PLOVER...BANCROFT...JORDAN...STOCKTON...
KEENE AND ELLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4468 8999 4468 8924 4425 8922 4424 8961
4425 9002
TIME...MOT...LOC 2248Z 270DEG 35KT 4478 8955 4423 8958
$$
EBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 14, 3:31 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 14, 3:31 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT WED JUL 14 2010 .SHORT TERM...TONIGHT AND THURSDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA...EXCEPT FOR THE FAR NORTH FOR THE REMAINDER OF THE AFTERNOON. STORMS APPROACHING GREEN BAY HAVE WEAKENED FOR THE MOMENT. ANOTHER LINE OF SEVERE WAS LOCATED ACROSS WESTERN WISCONSIN. A THIRD LINE OF SEVERE STORMS WAS LOCATED ACROSS MINNESOTA WITH THE ACTUAL COLD FRONT. FOR THIS EVENING...EXPECT THUNDERSTORMS TO CONTINUE WITH THE MENTION OF DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAIN. RAINFALL RATES IN THE HEAVIER STORMS WERE IN THE 2 TO 3 INCH PER HOUR. PRECIPITATION WILL COME TO END OR DIMINISH LATER THIS EVENING INTO THE OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY. IT WILL STILL BE A VERY WARM DAY WITH HIGHS IN THE LOWER TO MIDDLE 80S AT MOST PLACES. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...MAIN FCST CONCERNS ARE PCPN CHCS LATE IN THE WEEKEND...AND AGAIN TOWARD MIDWEEK. ZONAL WEST-NORTHWEST FLOW WILL DOMINATE THROUGH THE PERIOD...WITH SEASONAL TEMPERATURES AND A COUPLE FRONTAL SYSTEMS MOVG THROUGH THE FORECAST AREA. THE FIRST SYSTEM IS PROGGED TO MOVE THROUGH WI SAT NGT/SUN... ACCOMPANIED BY A THREAT OF TSTMS...AND POSSIBLY ANOTHER ROUND OF SVR WX. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE RGN FOR MON/TUES...WITH THE NEXT SYSTEM MOVG INTO THE PLAINS BY MIDWEEK. DEVELOPING WAA IN ADVANCE OF THIS SYSTEM COULD BRING A CHC OF TSTMS TUES NGT/WEDS... ESP OVER OUR SOUTHERN COUNTIES. && .AVIATION...THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE IFR/LIFR VISIBILITIES DUE TO HEAVY RAIN. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS OF 30 TO 50 KNOTS WITH LOCALLY HIGHER GUSTS. SHOWERS AND THUNDERSTORMS WILL END ACROSS THE NORTH AND WEST LATE THIS EVENING INTO EARLY THURSDAY MORNING... THEN ACROSS EASTERN WISCONSIN LATER TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE ON THURSDAY. FAIR WEATHER CUMULUS CLOUDS CAN BE EXPECTED ON WESTERLY WINDS THAT COULD GUST TO 25 KNOTS BY LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 14, 3:33 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT WED JUL 14 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 333 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF CENTRAL AND NORTHEAST WISCONSIN. SEVERAL CLUSTERS OF SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL RAINFALL AND LARGE HAIL ARE THE MAIN THREATS. THE HEAVY RAINFALL WILL LIKELY RESULT IN SOME URBAN FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD BE EXPECTED LATE THIS AFTERNOON AND EVENING. LMZ521-522-541>543-152045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 333 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT THE LAKE LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE STRONG WINDS AND TORRENTIAL RAINFALL. AREAS OF DENSE MARINE FOG WILL ALSO CAUSE NAVIGATION PROBLEMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. AREAS OF FOG WILL LINGER INTO THURSDAY MORNING THAT MAY POSE NAVIGATION PROBLEMS. ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY. ECKBERG/KIECKBUSCH
In the hours before
Local storm report, Jul 14, 4:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN HORTONVILLE 44.33N 88.63W
07/14/2010 M1.95 INCH OUTAGAMIE WI PUBLIC
LAST 90 MINUTES.
&&
SACLocal storm report, Jul 14, 4:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD APPLETON 44.26N 88.40W
07/14/2010 OUTAGAMIE WI TRAINED SPOTTER
8 TO 10 INCHES OF WATER COVERING ROAD AT NORTHLAND AND
MEADE.
&&
SACLocal storm report, Jul 14, 5:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD OSHKOSH 44.01N 88.55W
07/14/2010 WINNEBAGO WI TRAINED SPOTTER
STREET FLOODING IN CITY.
&&
SACLocal storm report, Jul 14, 5:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD FENWOOD 44.86N 90.01W
07/14/2010 MARATHON WI FIRE DEPT/RESCUE
&&
PATSLocal storm report, Jul 14, 5:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG PITTSVILLE 44.45N 90.13W
07/14/2010 WOOD WI TRAINED SPOTTER
TREES DOWN ON POWERLINE IN CITY.
&&
SACLocal storm report, Jul 14, 5:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST RHINELANDER 45.63N 89.41W
07/14/2010 M48 MPH ONEIDA WI ASOS
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:45 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida, Vilas | 45 min |
| Jul 14, 12:29 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida, Vilas | 46 min |
| Jul 14, 12:56 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 64 min |
| Jul 14, 1:21 PM CDT | Areal Flood Advisory | GRB | Langlade, Lincoln, Marathon | 102 min |
| Jul 14, 1:32 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Portage, Shawano, Wood | 58 min |
| Jul 14, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Portage, Shawano and 1 more | 50 min |
| Jul 14, 2:21 PM CDT | Tornado Warning | GRB | Menominee, Shawano | 24 min |
| Jul 14, 2:23 PM CDT | Areal Flood Advisory | GRB | Menominee, Shawano, Waupaca | 105 min |
| Jul 14, 2:29 PM CDT | Tornado Warning | GRB | Outagamie, Shawano, Waupaca | 36 min |
| Jul 14, 2:38 PM CDT | Special Marine Warning | GRB | 97 min | |
| Jul 14, 2:48 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 27 min |
| Jul 14, 3:02 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano, Waupaca | 43 min |
| Jul 14, 3:08 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Outagamie, Shawano, Winnebago | 3 hr |
| Jul 14, 3:42 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 19 min |
| Jul 14, 4:31 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 59 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 61 min |
| Jul 14, 5:03 PM CDT | Flash Flood Warning | GRB | Langlade, Lincoln, Marathon, Portage, Wood | 110 min |
| Jul 14, 5:26 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Marathon, Oneida, Shawano | 64 min |
| Jul 14, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 15 min |
| Jul 14, 5:54 PM CDT | Tornado Warning | GRB | Portage, Waupaca, Waushara | 36 min |
| Jul 14, 6:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Menominee, Oconto and 1 more | 54 min |
| Jul 14, 6:29 PM CDT | Flash Flood Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Waushara and 1 more | 4 hr |
| Jul 14, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 45 min |
| Jul 14, 6:58 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Menominee, Oconto, Outagamie, Shawano and 2 more | 47 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.